Hail, Parmer
- When
- June 16, 4:15 PM CST
- Where
- Parmer County, 6 mi W of Lazbuddie
- Measured
- 1.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 34.383, -102.717
6 hail, 4 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 16, 2:50 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 350 PM CDT THU JUN 16 2005 .SHORT TERM... ISOLATED THUNDERSTORMS ROLLING OFF SACRAMENTO MTNS ARE STRUGGLING TO RETAIN THEIR STRUCTURE AS THEY MOVE TWD A FORT SUMNER TO ARTESIA LINE. WILL LIKELY SEE A FEW STORMS CROSS OVER STATE LINE BY 00Z OR SO WITH PRIMARY THREAT BEING STRONG DOWNBURST WINDS DUE TO VERY STEEP LAPSE RATES AND HIGH BASES. ATTENTION THEN TURNS TO THE NORTH TONIGHT AS MODELS CONTINUE TO INDICATE A MCS EVOLVING OVER KANSAS/CO AND PROPAGATING SOUTH TWD EASTERN TX PANHANDLE AND OKLAHOMA AS H85 LLJ CRANKS UP TO NR 40 KTS. AM A LITTLE CONCERNED THAT KCDS VCNTY MAY BE CLIPPED BY EDGE OF MCS...ESPECIALLY IF STORMS BUILD BACK WEST ALONG OUTFLOW BNDRY. MAIN THREATS WOULD BE STRONG WINDS AND POSSIBLE LARGE HAIL. AT THIS TIME...BOTH THE NAM AND GFS DEPICT BULK OF PRECIP TO REMAIN OVER THE SOONER STATE BUT EVENING SHIFT WILL NEED TO CLOSELY MONITOR ADVERTISED MCS AS IT DEVELOPS AND BEGINS ITS TREK SOUTH. OTHERWISE...DRY AND TOASTY CONDITIONS WILL PREVAIL THROUGH FRIDAY AS H50 RIDGE SUPPRESSES CONVECTION TOMORROW. SFC WINDS MAY BE A BIT TRICKY DURG THE AFTN AS MODELS PROG A SFC LOW DEVELOPING OVER THE WESTERN CWFA AND MOVE IT INTO THE UPPER TRANS-PECOS. ASSOCIATED EASTERLY WINDS OFF THE CAPROCK SHOULD HOLD TEMPS IN THE MID TO UPR 90S...WITH UPR 90S TO NR 100 ACRS THE WESTERN SOUTH PLAINS. .LONG TERM... STOUT UPPER LEVEL RIDGING PATTERN TO TAKE SHAPE OVER MUCH OF THE CENTRAL AND SOUTH PLAINS THROUGH THE WEEKEND AND INTO THE MIDDLE PART OF NEXT WEEK. CONVECTIVE INITIATION POSSIBLE FRIDAY NIGHT OVER THE CENTRAL PLAINS STATES. COULD SEE A COMPLEX OF STORMS ON THE NORTHERN PERIPHERY OF THE RIDGE AXIS FRIDAY NIGHT...BUT STRONG SUBSIDENCE COUPLED WITH BUILDING HEIGHTS SHOULD SUPPRESS THE ACTIVITY OVER THE SOUTH PLAINS. KEPT A POP FREE FORECAST RIGHT THROUGH THE MIDDLE OF NEXT WEEK AS A STRONG AMPLIFIED 594+ DM RIDGE HOLDS A BLOCKING PATTERN ACROSS MUCH OF THE PLAINS. DAYTIME MAX TEMPS WILL ONCE AGAIN RISE WELL INTO THE UPPER 90S TO NEAR 100 FRIDAY THROUGH NEXT TUESDAY. A FEW LOCATIONS OVER THE SOUTHERN SOUTH PLAINS COULD FLIRT WITH 105 DEGREES IF MIXING IS JUST RIGHT. OPERATIONAL GFS SHOWING WEAK COLD FRONT OVER THE CENTRAL PLAINS BY NEXT TUESDAY AND WEDNESDAY. GIVEN THE MID AND UPPER LEVEL FLOW REGIME AND BLOCKING RIDGE PATTERN...DO NOT SEE MUCH SOUTHWARD EXTENT. WILL KEEP INHERITED FORECAST AS IS WITH VERY MINOR CHANGES MADE TO DIURNAL DEWPOINT VARIATIONS AND TO INCREASE DAYTIME TEMPS A DEGREE OR SO WITH STRONG RIDGING. UPPER RIDGE COULD BEGIN TO WEAKEN BY DAY 7...BUT GIVEN THE AMOUNT OF VARIABLES THAT COULD INFLUENCE A DAY 7 FORECAST...DECIDED TO STAY WITH ZERO POPS AND HOT TEMPS THROUGH THE ENTIRE FORECAST PERIOD. KW && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 94 63 97 / 20 0 0 0 TULIA 64 93 65 97 / 30 10 0 0 PLAINVIEW 69 95 68 98 / 20 0 0 0 LEVELLAND 67 99 67 102 / 20 0 0 0 LUBBOCK 71 98 69 100 / 10 0 0 0 BROWNFIELD 69 101 69 102 / 10 0 0 0 CHILDRESS 68 96 71 98 / 30 10 0 0 SPUR 70 97 71 100 / 10 0 0 0 ASPERMONT 74 98 72 103 / 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 21/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT THU JUN 16 2005 TXZ021>044-171630- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT THU JUN 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY WEST OF A LINE FROM TULIA TO DENVER CITY. THERE IS AN ADDITIONAL RISK OF SEVERE THUNDERSTORMS OVERNIGHT ACROSS THE ROLLING PLAINS...MAINLY NORTHEAST OF A LINE FROM TURKEY TO PADUCAH. AN UPPER-LEVEL DISTURBANCE WILL MOVE ACROSS THE PANHANDLES AND NORTHERN SOUTH PLAINS TODAY. DESPITE WARM AIR IN THE MID LEVELS OF THE ATMOSPHERE...THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A SURFACE TROUGH LOCATED NEAR THE NEW MEXICO BORDER DURING THE AFTERNOON. A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE STORMS ARE EXPECTED TO DIMINISH AFTER SUNSET. LATER TONIGHT...A LINE OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE SOUTHEAST FROM KANSAS THROUGH THE EASTERN TEXAS PANHANDLE AND INTO WESTERN OKLAHOMA. THE SOUTHWEST PORTION OF THIS LINE MAY IMPACT THE NORTHERN ROLLING PLAINS AFTER MIDNIGHT. DAMAGING WINDS WILL BE THE PRIMARY THREAT FROM THIS ACTIVITY .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT.
The Cannon AFB radar (KFDX), 87 km away, was scanning. The volume nearest the first event began at 22:15 UTC.
6 hail, 4 thunderstorm wind. Local standard time, as filed.
Cotton crop damage.
Large tree limbs blown down by thunderstorm wind.
KLBK-TV Storm Chaser.
Measured by the Texas Tech/West Texas Mesonet.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465811, 5465812, 5465813, 5465814, 5465815, 5465816, 5465817, 5465818, 5465819, 5465820.